MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD DELUXE GUIDEWIRE PEG SYSTEM 20F WITH SOFT SILICONE RETENTION DOME; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BARD DELUXE GUIDEWIRE PEG SYSTEM 20F WITH SOFT SILICONE RETENTION DOME; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000793
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that the guidewire in the peg kit was frayed.The device was not used on the patient.A new kit was opened to complete the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one ponsky peg 20f non-safety kit with push guidewire was returned for evaluation.It was noted that the outer core wire was unraveled and stretched with the distal ends of both inner core wires protruding from it.Based on these findings, the investigation is confirmed for the reported frayed guidewire.The root cause could not be determined based upon available information.It is unknown whether procedural issues contributed to the reported event.Possible contributing factors include attempted removal of guidewire from hoop before removing the retaining plug from the hoop and rapid/forceful removal of guidewire from hoop.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
BARD DELUXE GUIDEWIRE PEG SYSTEM 20F WITH SOFT SILICONE RETENTION DOME
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7950147
Report Number3006260740-2018-02833
Device Sequence Number940753
Product Code KNT
UDI-Device Identifier00801741000478
UDI-Public(01)00801741000478
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000793
Device Catalogue Number000793
Device Lot NumberHUBY1015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1